Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Grand Rapids, MI

November 4, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 4, 2021, 3:46 PM EDT. It took effect at Nov 5, 2021, 9:00 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 3:46 PM EDT (19:46 UTC)
In effect from
Nov 5, 2021, 9:00 AM EDT
Expired
Nov 7, 2021, 7:00 AM EST
In force
47 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

676 
WHUS73 KGRR 041946
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
346 PM EDT Thu Nov 4 2021

LMZ845>849-050400-
/O.NEW.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
346 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM EDT FRIDAY TO 7 AM
EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 9 feet 
  expected. Highest waves Friday night and north of Holland. 

* WHERE...South Haven to Manistee.

* WHEN...From 9 AM EDT Friday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
11 follow-up statements
674 
WHUS73 KGRR 050148
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
948 PM EDT Thu Nov 4 2021

LMZ845>849-051000-
/O.CON.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
948 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT FRIDAY TO
7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 9 feet 
  expected. Highest waves Friday night and north of Holland.

* WHERE...South Haven to Manistee.

* WHEN...From 9 AM EDT Friday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
035 
WHUS73 KGRR 050750
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
350 AM EDT Fri Nov 5 2021

LMZ845>849-051600-
/O.CON.KGRR.SC.Y.0088.211105T1300Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
350 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM EDT THIS
MORNING TO 7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 9 feet 
  expected. Highest waves Friday night and north of Holland.

* WHERE...South Haven to Manistee.

* WHEN...From 9 AM EDT Friday to 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
504 
WHUS73 KGRR 051511
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1111 AM EDT Fri Nov 5 2021

LMZ845>849-052315-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1111 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 9 feet.
  Highest waves tonight and north of Holland.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
907 
WHUS73 KGRR 051943
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
343 PM EDT Fri Nov 5 2021

LMZ844-060345-
/O.EXB.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/
St Joseph to South Haven MI-
343 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT
EDT SATURDAY NIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet
  expected. 

* WHERE...St Joseph to South Haven MI.

* WHEN...From 6 AM Saturday to midnight EDT Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>849-060345-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
343 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 10 feet.
  Highest waves tonight and north of Holland.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
205 
WHUS73 KGRR 060149
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
949 PM EDT Fri Nov 5 2021

LMZ845>849-061000-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
949 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 5 to 8 feet.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-061000-
/O.CON.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/
St Joseph to South Haven MI-
949 PM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT EDT SATURDAY NIGHT...

* WHAT...Southwest winds 15 to 20 knots with gusts up to 25 
  knots and waves 2 to 4 feet expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...From 6 AM Saturday to midnight EDT Saturday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
239 
WHUS73 KGRR 060832
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
432 AM EDT Sat Nov 6 2021

LMZ845>849-061645-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
432 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 4 to 7 feet.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-061645-
/O.CON.KGRR.SC.Y.0088.211106T1000Z-211107T0400Z/
St Joseph to South Haven MI-
432 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 25 knots and waves 2 to 4 feet 
  expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
386 
WHUS73 KGRR 061402
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1002 AM EDT Sat Nov 6 2021

LMZ845>849-062215-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1002 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844-062215-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T0400Z/
St Joseph to South Haven MI-
1002 AM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 20 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
735 
WHUS73 KGRR 061928
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
328 PM EDT Sat Nov 6 2021

LMZ844-070330-
/O.EXT.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
St Joseph to South Haven MI-
328 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 20 to 25 knots and waves 4 to 6 feet 
  expected.

* WHERE...St Joseph to South Haven MI.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ845>849-070330-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
South Haven to Holland MI-Holland to Grand Haven MI-
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
328 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds to 30 knots and waves 5 to 8 feet.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
827 
WHUS73 KGRR 070151
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
951 PM EDT Sat Nov 6 2021

LMZ844>849-071200-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
951 PM EDT Sat Nov 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...South Haven to Manistee.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Another round of large waves and gusty
  winds is expected Sunday evening through Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
753 
WHUS73 KGRR 070845
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
345 AM EST Sun Nov 7 2021

LMZ844>849-071200-
/O.CON.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
345 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves are in the process of
  subsiding a bit early this Sunday morning. A Small Craft 
  Advisory runs through 700 AM this morning. Conditions will be 
  marginal through today with 2 to 4 foot waves expected. Another 
  Small Craft Advisory is likely tonight into Monday with another 
  increase in southwest winds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
900 
WHUS73 KGRR 071200
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
700 AM EST Sun Nov 7 2021

LMZ844>849-071300-
/O.EXP.KGRR.SC.Y.0088.000000T0000Z-211107T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
700 AM EST Sun Nov 7 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Waves have diminished to 2 to 4 feet. Another small craft advisory
will be needed Sunday night into Monday.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 3:32 PM EDT, 14 minutes earlier.

Area forecast discussion, Nov 4, 3:32 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
332 PM EDT Thu Nov 4 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 330 PM EDT Thu Nov 4 2021

-Pleasant stretch of mild and dry weather

-Chance of rain Tuesday; better chance late next week

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 330 PM EDT Thu Nov 4 2021

-Pleasant stretch of mild and dry weather

Moderating temperatures are the main story heading into the
weekend as we say goodbye to the upper trough and cold air that's
been around all week. Strong upper jet of around 130 kts coming
into the Pacific Northwest spreads eastward toward Lake Superior
by Sunday, pushing much milder air toward MI.

On Friday there is a thermal trough at H8 still hanging back over
MI, which may result in a good deal of stratocumulus clouds
sticking around for one more day - at least through midday. High
temps should be about 5 degrees warmer than today, up around 50
degrees.

The stronger push of warmer air from the west begins on Saturday,
although some cloudiness expected as a shortwave passes through
the nrn GrtLks Rgn. It will be rather breezy, with a southwest
wind gusting to 25-30 mph on the wrn/nrn periphery of the
elongated surface ridge stretching from ern TX across the Ohio
Valley to New England.

The warmest days in this pattern look to be Sunday and Monday when
upper ridge builds in and H8 thermal ridge of 10-12C pokes in.
High temps on these days could exceed 60, with partly to mostly
sunny skies.

-Chance of rain Tuesday; better chance late next week

A frontal boundary is shown to lean in from the northwest later
Monday or Tuesday, then eventually stall from lwr MI to TX for
the mid week period. A few showers many accompany the front as it
comes into the area, but the rain chances don't really ramp up
until about Thursday when a deep sfc low takes shape over the
Central Plains rgn. If this system evolves into a 988mb low over
Iowa as indicated by the ECMWF, could see a thunder threat toward
the end of the week, followed by a significant cool down for the
weekend of 11/13.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 124 PM EDT Thu Nov 4 2021

Confidence is high for VFR at all terminals for this TAF package.
Earlier today, high-based (VFR) stratocumulus was prevalent over
the area, but these clouds have eroded considerably, likely in
response to weak subsidence behind departing midlevel shortwave
trof. More recently, sunshine/heating has contributed to growth
of cumulus-topped boundary layer, with convective temps in the
low 40s F. JXN briefly reported MVFR cigs, but expect cloud bases
to continue to lift this afternoon, and all TAFs maintain VFR
cigs.

Overall trend will be for backing surface flow over time as
elongated anticyclone slowly propagates E/S of region. In
response, southwesterly winds will become established by Fri
afternoon.

&&

.MARINE...
Issued at 330 PM EDT Thu Nov 4 2021

A period of stronger southwest flow continues to look likely for
Friday into Saturday night so will issue a Small Craft advisory
starting Friday morning. Winds may even approach gale force for a
time north of Pentwater on Friday night. Will exclude the
southernmost marine zone from the advisory for now but that too
may begin to experience advisory conditions by later Friday night.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 9 AM EDT Friday to 7 AM EST Sunday for
     LMZ845>849.

&&

SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...Kenyon
MARINE...Meade
Hazardous weather outlook, Nov 4, 12:55 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1255 PM EDT Thu Nov 4 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050730-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1255 PM EDT Thu Nov 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-050730-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1255 PM EDT Thu Nov 4 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will become hazardous to small water craft
by mid morning Friday and that will continue into Saturday before
the winds and waves again subside.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.